U.S. doctors online nowAsk doctors free
FL
A 41-year-old female asked:

Can atenelol cause negative thoughts like fear or health anxiety?

3 doctor answers6 doctors weighed in
Dr. Lynne Weixel
Clinical Psychology 38 years experience
Yes: It's not a common side effect, but it is reported. Also - anxiety seems to be so prevalent these days - and especially for people facing medical concerns - that it may have arisen on its own. Consider some CBT therapy to learn how to manage it. With your other physical issues, I'd try to avoid a medication addition unless absolutely necessary. Take care - get well.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. William Schmidt
A Verified Doctoranswered
56 years experience
Maybe: The only thing that i can tell you is that it can cause depression. Talk with you doctor
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Heidi Fowler
Psychiatry 27 years experience
Atenolol Side effect: Per Drugs.Com, side effects may include: "Discouragement, feeling sad or empty, irritability, lack of appetite, loss of interest or pleasure, trouble concentrating trouble sleeping, anxiety".
Created for people with ongoing healthcare needs but benefits everyone.
Dr. William Schmidt
A Verified Doctor commented
A US doctor answered Learn more
Sounds like depression to me
Oct 11, 2014
Last updated Oct 31, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.